MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528); Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a react-71 catheter leaked in the distal section.The patient was undergoing emergency thrombectomy.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 9mm.It was reported that the patient came to the hospital for treatment due to right limb dysfunction and unclear speech.The emergency diagnosis was left cerebral occlusion, and emergency thrombectomy was required.After angiography, it was confirmed that the patient's left middle cerebral artery m1 was occluded distally.The surgeon then formulated a treatment strategy and began to remove the thrombus.Under the guidance of the loach guidewire, the 8fguding lined with a 5f125 multifunctional catheter reached the internal carotid c1 segment.The surgeon then used react-71 for proximal support at the proximal end, and the 0.14avigo guidewire was lined with a rebar18 microcatheter wanted to pass through the occluded segment and find the true lumen.The guidewire and microcatheter passed through the occluded segment and reached the distal end.The microguidewire was withdrawn.Manual angiography confirmed that the microcatheter was in the true lumen and had passed through the lesion.Then the sfr4-20 thrombectomy stent was placed.After the stent was in place, it was opened smoothly.After about 5 minutes of opening, the surgeon went upper the high react-71 to the proximal end of the occlusion and performed swim thrombectomy.During the process of pulling out the thrombectomy, obvious resistance was felt when the react-71 was withdrawn.After the first thrombectomy, the stent and suction catheter were withdrawn.No obvious thrombus was found in the stent and catheter, but the front section of the suction catheter was found to be in a wire-drawing stretched shape.  after careful observation, the surgeon determined that the suction catheter could not continue to be used normally, so replaced it with a product of the same brand and model, repeated the above operation, and performed the second swim thrombectomy.The blood vessel was unobstructed once again, the distal blood flow was restored, and the surgery was successfully completed.It was noted that the catheter was inspected or tested prior to use.The leak was observed during use.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were a ssociated with this event.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.H6.Device coding updated based on all available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there was resistance when withdrawing react71, but it was not associated with any other device.
 
Additional Manufacturer Narrative
H3: product analysis of react-71, lot no: b618360 ¿ as found condition: the react-71 catheter was returned for analysis within a shipping box and a plastic bio-pouch.¿ damage location details: no damages were found with the react-71 catheter hub.The react-71 catheter body was found kinked at ~7.5cm from the proximal end of the catheter hub.The react-71 catheter body was found flattened from ~43.0cm to ~20.0cm from the catheter distal tip.In addition, the react-71 catheter body was found stretched from ~33.0cm to ~20.5cm from the catheter distal tip.The react-71 catheter distal tip was found damaged.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter entrapment/difficult removal¿ report could not be confirmed.However, the customer¿s ¿catheter stretch¿ report was confirmed.The returned react-71 catheter was found flattened and stretched, with the distal tip damaged.Damage to the react-71 catheter can occur during use or retrieval against resistance.However, the cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19791719
Report Number2029214-2024-01275
Device Sequence Number20605191
Product Code DQY
UDI-Device Identifier00847536044197
UDI-Public00847536044197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB618360
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer07/23/2024
09/05/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/07/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale